Poincaré duality and commutative differential graded algebras
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 4, pp. 497-511.

We prove that every commutative differential graded algebra whose cohomology is a simply-connected Poincaré duality algebra is quasi-isomorphic to one whose underlying algebra is simply-connected and satisfies Poincaré duality in the same dimension. This has applications in rational homotopy, giving Poincaré duality at the cochain level, which is of interest in particular in the study of configuration spaces and in string topology.

Nous démontrons que toute algèbre différentielle graduée commutative (ADGC) dont la cohomologie est une algèbre simplement connexe à dualité de Poincaré est quasi-isomorphe à une ADGC dont l'algèbre sous-jacente est à dualité de Poincaré dans la même dimension. Ce résultat a des applications en théorie de l'homotopie rationnelle, permettant d'obtenir la dualité de Poincaré au niveau des cochaînes, entre autres dans l'étude des espaces de configurations et en topologie des cordes.

DOI: 10.24033/asens.2074
Classification: 55P62,  55M05,  57P10
Keywords: poincaré duality, commutative differential graded algebra
@article{ASENS_2008_4_41_4_497_0,
     author = {Lambrechts, Pascal and Stanley, Don},
     title = {Poincar\'e duality and commutative differential graded algebras},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     pages = {497--511},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 41},
     number = {4},
     year = {2008},
     doi = {10.24033/asens.2074},
     zbl = {1172.13009},
     mrnumber = {2489632},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/asens.2074/}
}
TY  - JOUR
AU  - Lambrechts, Pascal
AU  - Stanley, Don
TI  - Poincaré duality and commutative differential graded algebras
JO  - Annales scientifiques de l'École Normale Supérieure
PY  - 2008
DA  - 2008///
SP  - 497
EP  - 511
VL  - Ser. 4, 41
IS  - 4
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/asens.2074/
UR  - https://zbmath.org/?q=an%3A1172.13009
UR  - https://www.ams.org/mathscinet-getitem?mr=2489632
UR  - https://doi.org/10.24033/asens.2074
DO  - 10.24033/asens.2074
LA  - en
ID  - ASENS_2008_4_41_4_497_0
ER  - 
%0 Journal Article
%A Lambrechts, Pascal
%A Stanley, Don
%T Poincaré duality and commutative differential graded algebras
%J Annales scientifiques de l'École Normale Supérieure
%D 2008
%P 497-511
%V Ser. 4, 41
%N 4
%I Société mathématique de France
%U https://doi.org/10.24033/asens.2074
%R 10.24033/asens.2074
%G en
%F ASENS_2008_4_41_4_497_0
Lambrechts, Pascal; Stanley, Don. Poincaré duality and commutative differential graded algebras. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 4, pp. 497-511. doi : 10.24033/asens.2074. http://www.numdam.org/articles/10.24033/asens.2074/

[1] M. Aubry, J.-M. Lemaire & S. Halperin, Poincaré duality models, preprint.

[2] H. J. Baues, Algebraic homotopy, Cambridge Studies in Advanced Mathematics 15, Cambridge University Press, 1989. | MR | Zbl

[3] M. Chas & D. Sullivan, String topology, preprint arXiv:math/9911159, 1999.

[4] Y. Félix, S. Halperin & J.-C. Thomas, Rational homotopy theory, Graduate Texts in Math. 205, Springer, 2001. | Zbl

[5] Y. Félix & J.-C. Thomas, Rational BV-algebra in string topology, Bull. Soc. Math. France 136 (2008), 311-327. | Numdam | Zbl

[6] Y. Félix, J.-C. Thomas & M. Vigué-Poirrier, Rational string topology, J. Eur. Math. Soc. 9 (2007), 123-156. | Zbl

[7] W. Fulton & R. Macpherson, A compactification of configuration spaces, Ann. of Math. 139 (1994), 183-225. | Zbl

[8] I. Kříž, On the rational homotopy type of configuration spaces, Ann. of Math. 139 (1994), 227-237. | MR | Zbl

[9] P. Lambrechts, Cochain model for thickenings and its application to rational LS-category, Manuscripta Math. 103 (2000), 143-160. | MR | Zbl

[10] P. Lambrechts & D. Stanley, The rational homotopy type of configuration spaces of two points, Ann. Inst. Fourier (Grenoble) 54 (2004), 1029-1052. | Numdam | Zbl

[11] P. Lambrechts & D. Stanley, A remarkable DG-module model for configuration spaces, Algebraic & Geometric Topology 8 (2008), 1191-1222. | Zbl

[12] L. Menichi, Batalin-Vilkovisky algebra structures on Hochschild cohomology, preprint arXiv:0711.1946, 2007. | Numdam | MR | Zbl

[13] J. Milnor & D. Husemoller, Symmetric bilinear forms, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 73, Springer, 1973. | Zbl

[14] J. Neisendorfer & T. Miller, Formal and coformal spaces, Illinois J. Math. 22 (1978), 565-580. | Zbl

[15] J. Stasheff, Rational Poincaré duality spaces, Illinois J. Math. 27 (1983), 104-109. | MR | Zbl

[16] D. Sullivan, Infinitesimal computations in topology, Publ. Math. I.H.É.S. 47 (1977), 269-331. | Numdam | MR | Zbl

[17] T. Tradler, The BV algebra on Hochschild cohomology induced by infinity inner products, preprint arXiv:math.QA/0210150.

[18] T. Yang, A Batalin-Vilkovisky algebra structure on the Hochschild cohomology of truncated polynomials, Mémoire, University of Regina, 2007. | Zbl

Cited by Sources: